MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC Ø 32 / F; HIP SHELL LINER

MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC Ø 32 / F; HIP SHELL LINER
Model Number 01.26.3248HCT
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During an xrays control, it was noticed that osteolysis is present around the stem (greater trochanter) and the head is not in the middle of the poly liner.Stem and liner were revised 7 years and 10 months after primary.
 
Additional Manufacturer Narrative
Batch review performed on 28 april 2022: lot 140099: (b)(4) items manufactured and released on 19-feb-2014.Expiration date: 2019-01-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Additional device involved: batch review performed on 28 april 2022: stem: amistem h 01.18.144 ha coated lat stem size 4 (k093944) lot 133083: (b)(4) items manufactured and released on 09-oct-2013.Expiration date: 2018-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: 8 years after primary cementless tha, significant osteolytic damage is visible on xrays around the femoral stem, which became loose.The head is in a slightly eccentric position, which suggests that polyethylene wear may have generated debris-induced osteolysis.This may be verified at revision surgery.Significant wear of a highly crosslinked insert after 8 years is abnormal.Analysis of the explants is necessary to verify if a third body can have caused the abnormal wear or if the head was damaged.An update can be done if the explants are received and analyzed.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d project manager: during the visual inspection it has been noticed that part of the stem body is covered with ha coating meaning that the stem was not correctly osseointegrated with the patient bone.Some signs and scratches are present on the neck surface probably due to revision surgery.It is not possible to determine the root cause of this event.

Brand Name
LINER: CC E CC LIGHT FLAT PE HC Ø 32 / F
Common Device Name
HIP SHELL LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14494536
Report Number3005180920-2022-00394
Device Sequence Number17592196
Product Code LZO
UDI-Device Identifier07630030807619
UDI-Public07630030807619
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number01.26.3248HCT
Device Catalogue Number01.26.3248HCT
Device Lot Number140099
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite